MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL 2 0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL 2 0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72201806
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a foot and ankle surgery, the anchor tip of the raptormite was exposed on the inner plastic sheet, and it was found to be broken.The procedure was successfully completed without significant delay using the same device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: one 72201806 raptormite 3.0pk with needle single use device used for treatment, was returned for evaluation.The device had a damaged anchor.All components are present.Anchor and four needles are still attached to suture.The anchor was free from the insertion device.It was slightly bent and visibly cracked open from the proximal end.This symptom is consistent with the insertion device losing axial alignment and excess torque applied.Instructions for use includes recommendations and precautionary statements and for proper use of product.Per instructions for use: ¿use of approved smith and nephew instrumentation is strongly recommended to prepare the insertion site and maintain axial alignment between insertion site and the raptormite¿ suture anchor.Breakage of the suture anchor can occur if the insertion site is not prepared with the recommended smith and nephew drill prior to implantation.Only use the appropriate drill bits and drill guides intended for use with the raptormite¿ suture anchor or the implant may not be properly aligned.Note: when using raptormite 3.0 mm or 3.7 mm suture anchors, use a smith and nephew drill guide and a drill bit (each sold separately) specific to the suture anchors to prepare the insertion site.¿ instructions for use contains recommendations and precautionary statements for proper use of product.Risk management files contain the reported failure.

Brand Name
RAPTORMITE 3.0 PK W/NDL 2 0 ULTRABRA
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10262164
Report Number1219602-2020-01015
Device Sequence Number19698647
Product Code MBI
UDI-Device Identifier03596010619082
UDI-Public03596010619082
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2025
Device Model Number72201806
Device Catalogue Number72201806
Device Lot Number2048185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date07/12/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight70